Alert archive / North Carolina / Wind Advisories in 2022
Wind Advisory 3, NWS Raleigh, NC
NWS Raleigh, NC issued this wind advisory at Mar 7, 2022, 3:37 AM EST for 18 counties in North Carolina. It took effect at Mar 7, 2022, 10:00 AM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 7, 2022, 3:37 AM EST (08:37 UTC)
- In effect from
- Mar 7, 2022, 10:00 AM EST
- Expired
- Mar 7, 2022, 6:48 PM EST
- In force
- 9 hr
- Issued by
- NWS Raleigh, NC
Counties Alamance County, NC, Chatham County, NC, Davidson County, NC, Durham County, NC, Edgecombe County, NC, Forsyth County, NC, Franklin County, NC, Granville County, NC, Guilford County, NC, Halifax County, NC, Nash County, NC, Orange County, NC, Person County, NC, Randolph County, NC, Vance County, NC, Wake County, NC, Warren County, NC, Wilson County, NC
The radar
The Raleigh/Durham radar (KRAX), 52 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 8.6 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1660 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 74 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
565 WWUS72 KRAH 070837 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 337 AM EST Mon Mar 7 2022 NCZ007-021>023-038-039-072100- /O.NEW.KRAH.WI.Y.0003.220307T1500Z-220308T0000Z/ Person-Forsyth-Guilford-Alamance-Davidson-Randolph- Including the cities of Roxboro, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Lexington, Thomasville, Asheboro, and Archdale 337 AM EST Mon Mar 7 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Sustained winds of 20 to 30 mph with frequent gusts mostly between 35 to 40 mph is expected, with isolated gusts between 45-50 mph possible. * WHERE...NW Piedmont counties, including the Triad. * WHEN...From 10 AM this morning to 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few trees and tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ008>011-024>028-040-041-043-072100- /O.NEW.KRAH.WI.Y.0003.220307T1500Z-220308T0000Z/ Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash- Edgecombe-Chatham-Wake-Wilson- Including the cities of Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, and Wilson 337 AM EST Mon Mar 7 2022 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM EST THIS EVENING... * WHAT...Sustained winds of 15 to 25 mph with frequent gusts between 35 to 40 mph is expected. * WHERE...Central Piedmont and Northern coastal plain counties of central North Carolina. * WHEN...From 10 AM this morning to 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
2 follow-up statements
317 WWUS72 KRAH 071534 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 1034 AM EST Mon Mar 7 2022 NCZ007-021>023-038-039-072345- /O.CON.KRAH.WI.Y.0003.000000T0000Z-220308T0000Z/ Person-Forsyth-Guilford-Alamance-Davidson-Randolph- Including the cities of Roxboro, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Lexington, Thomasville, Asheboro, and Archdale 1034 AM EST Mon Mar 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Sustained winds of 20 to 30 mph with frequent gusts mostly between 35 to 40 mph is expected, with isolated gusts between 45-50 mph possible. * WHERE...NW Piedmont counties, including the Triad. * WHEN...From 10 AM this morning to 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. A few trees and tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ NCZ008>011-024>028-040-041-043-072345- /O.CON.KRAH.WI.Y.0003.000000T0000Z-220308T0000Z/ Granville-Vance-Warren-Halifax-Orange-Durham-Franklin-Nash- Edgecombe-Chatham-Wake-Wilson- Including the cities of Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, and Wilson 1034 AM EST Mon Mar 7 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS EVENING... * WHAT...Sustained winds of 15 to 25 mph with frequent gusts between 35 to 40 mph is expected. * WHERE...Central Piedmont and Northern coastal plain counties of central North Carolina. * WHEN...From 10 AM this morning to 7 PM EST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$
448 WWUS72 KRAH 072348 NPWRAH URGENT - WEATHER MESSAGE National Weather Service Raleigh NC 648 PM EST Mon Mar 7 2022 NCZ007>011-021>028-038>041-043-080100- /O.CAN.KRAH.WI.Y.0003.000000T0000Z-220308T0000Z/ Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance- Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham- Wake-Wilson- Including the cities of Roxboro, Oxford, Creedmoor, Henderson, Kittrell, Warrenton, Norlina, Roanoke Rapids, Enfield, Scotland Neck, Winston-Salem, Greensboro, High Point, Burlington, Graham, Mebane, Hillsborough, Chapel Hill, Carrboro, Durham, Rougemont, Louisburg, Franklinton, Nashville, Spring Hope, Rocky Mount, Tarboro, Princeville, Lexington, Thomasville, Asheboro, Archdale, Siler City, Pittsboro, Raleigh, Cary, Apex, Wake Forest, Knightdale, and Wilson 648 PM EST Mon Mar 7 2022 ...WIND ADVISORY IS CANCELLED... There may still be a few wind gusts to 40 to 45 mph with the passage of a cold front this evening, otherwise the wind advisory for frequent wind gusts to 45 mph has been cancelled. $$ pwb
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this wind advisory went out at Mar 7, 3:00 AM EST, 37 minutes earlier.
Area forecast discussion, Mar 7, 3:00 AM EST, 37 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
300 AM EST Mon Mar 7 2022
.SYNOPSIS...
Central NC will remain wedged between high pressure near Bermuda and
an approaching cold front to the west, resulting in near record
warmth and breezy conditions through Monday afternoon. The cold
front will move through central NC Monday night into Tuesday, and
will then stall over the SE US through mid to late week.
&&
.NEAR TERM /THROUGH TONIGHT/...
As of 830 PM Sunday...
May-like temperatures and humidity levels continue across our region
this evening. 60+ degree dew points were noted over the Coastal
Plain with mid 50s NW after highs reached the upper 70s to mid 80s
today (20-25 degrees above normal). The SSW flow had decreased to
around 10 mph with sunset. Other than a few cirrus, the afternoon
cumulus have all but dissipated.
Model consensus and latest observational trends suggest that the
gradient across central NC will remain relatively tight overnight.
Additionally, high res model soundings are in agreement that some
mixing will be continue overnight, which should help to maintain
southwesterly winds 5-10 mph through the night. Radiational cooling
will be limited due to the stirring of the wind. Lows will be in the
upper 50s to lower 60s (near the normal highs for March 7).
&&
.SHORT TERM /MONDAY AND MONDAY NIGHT/...
As of 355 PM Sunday...
Windy and unseasonably warm, with a band of late afternoon through
evening showers and isolated storms.
An anomalously-strong subtropical ridge centered at 700 mb about
midway between CHS and Bermuda, with near record daily 700 mb again
along the South Atlantic coast this morning, will drift east while
weakening through 12Z Tue. As it does so, it will gradually lose
influence over cntl NC and yield to glancing and modest (30-50
meter) mid-level height falls accompanying a closed low now moving
from the Four Corners to the cntl High Plains, which will become an
open wave trough while accelerating newd from the mid MS Valley at
12Z Mon to Atlantic Canada by 12Z Tue. A convectively-enhanced
ribbon of vorticity from ongoing and upstream convection will reach
the srn Appalachians around 18Z Mon, then spread east across the NC
Foothills and wrn Piedmont through 00Z Tue.
At the surface, ~1000 mb low pressure over OH at 12Z Mon will
deepen considerably (~25 mb) while migrating newd across the
lwr Great Lakes nrn Mid Atlantic and Northeast through 12Z Tue,
with an associated pronounced tightening of the low level
height and MSL pressure gradient over cntl NC. A trailing cold
front will cross cntl NC overnight Mon, likely reaching the sern
NC coast/beaches by 12Z Tue. That synoptic front will be
preceded by a pre-frontal trough and band of convection/outflow
expected to reach the nw NC Piedmont as early as 21-23Z Mon,
before continuing ewd across the remainder of cntl NC through
06Z - a few hours or so ahead of the synoptic front.
The tightening gradient flow noted above and downward transport
of momentum from a 40-50 kt low level jet will cause swly
surface winds to increase into the upr teens to mid 20s mph,
with frequent gusts of 30-40 mph area-wide. Locally maximized
gusts over the nrn Piedmont will range slightly higher, 35-45
mph, with isolated gusts there in excess of 45 mph possible. A
Wind Advisory will very likely be needed for areas especially
along and west of I-85, and perhaps as far south as Hwy 64,
based on the latest guidance. Localized convective wind gusts of
the same speed will be possible as the pre-frontal band of
convection moves into the wrn Piedmont closest to peak diurnal
heating late in the afternoon, where moisture convergence of
upr 50s surface dewpoints will contribute to up several hundred
J/kg of CAPE. That band of convection should then weaken with
time and eastward extent as it continues ewd, through a
nocturnally-stabilizing boundary layer and into a residually-
capped environment from the lingering influence of the retreating
subtropical ridge, through the evening. Rainfall amounts are
expected to range from just several hundredths in the srn Coastal
Plain to a tenth or two over the nrn Piedmont. The quickly-following
synoptic cold front will result in a chance of trailing stratiform
rain, post-frontal 4-6 thousand ft ceilings, and gusty nwly surface
winds to around 20 mph overnight-Tue morning.
High temperatures will be near records, generally in the lwr-mid
80s, with CAA-driven lows ranging from 45-50 over the nrn
Piedmont to mid 50s to near 60 from the srn Piedmont to the
cntl Coastal Plain.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
As of 300 AM Monday...
...Wet and Unsettled...
Reinforced by several shortwaves troughs diving SE out of Canada and
the Pacific NW, broad troughiness will extend over the central and
eastern US during the mid to late week period. The trough axis will
finally advance eastward through the region late Saturday/early
Sunday.
At the surface, a series of waves will develop and track NE along a
quasi-stationary front that stretches from the GOM to the SE US
coast. This front will serve as a focus for wet and unsettled
conditions over the SE US, including central NC which should lie
north of the front. The quasi-stationary front should eventually
lift north as a warm front sometime on Friday, in advance of an
upper trough and attendant strong cold front that will cross the
area Friday night and into the day on Saturday.
An insitu CAD, potentially a rather lengthy one, is looking
increasingly likely across most of central NC Wednesday, Thursday
and possibly a good part of the day on Friday. Fueled by waves of
upper impulses ejecting through the region, surges of isentropic
lift and enhanced moisture convergence INVOF the NEwd lifting
surface waves will support periods of rain in a cool and stable
regime across much of central NC. Temperatures will ultimately
depend on the location of the sfc boundary, as well as the evolution
of rainfall(timing,intensity). Highs Wednesday Thursday potentially
from 40s across the north to 50s across the SE, with lows in the
40s. Rainfall amounts will also be highly influenced by the location
of the front with 1 to 2 inches possible over the two day period.
There is decent guidance in a lull in precip across the area during
the 1st half of the day on Friday. However, the cold frontal passage
from the west Friday night/Saturday, preceded by the warm front
lifting through the area Friday afternoon/evening, will bring
additional rainfall in the form of showers and possibly even some
thunderstorms. Given the strength of the upper trough and sfc cold
front moving into the area from the west, along with the potential
for mesoscale boundaries(CAD/wedge front) over the area, will need
to closely monitor the potential for severe storms during this time
period. Additional rainfall amounts 0.50-1.0" is possible, with
locally higher amounts in the stronger convection.
Canadian high pressure building from the Plains into the Deep South
will bring significantly colder air Sunday and into early next week.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
As of 1245 AM Monday...
There is high confidence in VFR conditions to start the TAF period.
A brief period of MVFR ceilings is still expected at GSO/INT around
daybreak, lasting until about 15Z. All other sites should stay VFR
through the morning and afternoon. LLWS overnight will be confined
to the TAF sites north of FAY as a strong LLJ in the 1000-2000 ft
AGL layer increase to 40-45 kt. These high winds will mix to the
surface Monday afternoon and result in sustained winds between 18-20
kt, gusting between 30 and 40 kts, strongest at GSO/INT. Infrequent
gusts of 40-45 kt are also possible, especially at the Piedmont
sites. The gusts will decrease by sunset as deep mixing slowly
wanes. An approaching cold front will result in some quickly moving
convective showers, primarily at GSO/INT/RDU/RWI, affecting GSO/INT
first around 23Z and RDU/RWI between 02-04Z. Some brief sub-VFR
conditions are possible with the showers but confidence was not high
enough to include in the TAF at this time. Only VCSH is expected at
FAY. Winds will shift out of the west-northwest by the end of the
period, with gusts still up to 20 kt possible.
Outlook: A cold front will cross cntl NC with trailing/post-frontal
4-6 thousand ft ceilings, gusty nwly surface winds, and even a
little light VFR rain through Tue morning. Multiple waves of low
pressure are then expected to track from the wrn Gulf of Mexico to
offshore the srn Mid Atlantic coast and result in periods of
widespread rain and prolonged cold air damming and sub-VFR
conditions Wednesday into Friday.
&&
.CLIMATE...
REC
REC HI
DAY MAX YR MIN YR
GSO
03/07 81 1974 63 1956
RDU
03/07 85 1974 64 1956
FAY
03/07 84 1961 65 1961
&&
.RAH WATCHES/WARNINGS/ADVISORIES...
None.
&&
SYNOPSIS...Luchetti
NEAR TERM...pwb/Luchetti
SHORT TERM...MWS
LONG TERM...CBL
AVIATION...Kren
CLIMATE...RAHHazardous weather outlook, Mar 6, 4:07 PM EST, 11 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 407 PM EST Sun Mar 6 2022 NCZ011-026>028-040>043-073>078-083>086-088-089-072115- Halifax-Franklin-Nash-Edgecombe-Chatham-Wake-Johnston-Wilson-Stanly- Montgomery-Moore-Lee-Harnett-Wayne-Anson-Richmond-Scotland-Hoke- Cumberland-Sampson- 407 PM EST Sun Mar 6 2022 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. It will become windy from mid-morning through evening Monday, with frequent wind gusts between 30 and 40 mph. Occasional gusts in excess of 40 mph will be possible generally north of Highway 64. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>010-021>025-038-039-072115- Person-Granville-Vance-Warren-Forsyth-Guilford-Alamance-Orange- Durham-Davidson-Randolph- 407 PM EST Sun Mar 6 2022 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...This afternoon and tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. It will become windy from mid-morning through evening Monday, with frequent wind gusts between 35 and 45 mph. Isolated gusts in excess of 45 mph will be possible. A band of showers and isolated storms may result in similar gusts during the late afternoon through evening. A Wind Advisory will likely be needed. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Wind Advisories in North Carolina, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.